MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 3.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 3.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 314.19
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, after sterilization, it was noticed that the following wood handle screwdrivers had a leaking dye; one (1) cruciform screwdriver with holding sleeve, ten (10) small hexagonal screwdriver with holding sleeve, one (1) large screwdriver, one (1) cannulated hexagonal screwdriver, and five (5) star drive screwdriver.All these wood handle screwdrivers are leaking dye into the trays as they have been through countless sterilizations and been in circulation for many years.There was no patient involvement.This complaint captures (8) eight out of 18 devices, remaining devices are captured under related complaint (b)(4).This report is for one (1) cannulated 3.5 mm hexagonal screwdriver.This is report 4 of 8 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the cannulated 3.5mm hexagonal screwdriver (p/n 314.19 lot 1842923) was received showing the phenolic le grade handle discolored and worn, consistent with repeated reprocessing cycles over the part¿s lifetime and normal wear.No evidence of leaking dye was observed on the device or handle, therefore, the reported complaint is not confirmed.The discolored handle is a potential end of life indicator for the instrument from normal wear and reprocessing over the part¿s lifetime.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 314.190-exs.Lot: 1842923.Manufacturing site: hägendorf.Release to warehouse date: 04.March 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 3.5MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8920780
Report Number2939274-2019-59977
Device Sequence Number16701819
Product Code HXX
UDI-Device Identifier10886982188663
UDI-Public(01)10886982188663
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.19
Device Catalogue Number314.19
Device Lot Number1842923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1